MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ALTERA; ALTERA INSERTER SLEEVE

GLOBUS MEDICAL, INC. ALTERA; ALTERA INSERTER SLEEVE
Model Number 6124.0002
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Perforation (2001)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor any imaging were available for evaluation.The cause of the reported puncture is likely traced to unintended user error.
 
Event or Problem Description
It was reported by a representative from the (b)(6) that while impacting a loaded altera inserter with a mallet, the implant slipped, pushing the tip of the inserter fork off the cage and punctured the right side of the patient's dura, causing a dural leak.

Brand Name
ALTERA
Common Device Name
ALTERA INSERTER SLEEVE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key12131694
Report Number3004142400-2021-00111
Device Sequence Number11795093
Product Code LXH
UDI-Device Identifier00889095174557
UDI-Public00889095174557
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6124.0002
Device Lot NumberFMW166CC
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;